MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888123404P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, on july 8 at around 4:00 in the morning, the patient noted a leak on the pin point hole (first hole found) of the extension tube on venous side of cvc, "central venous catheter" (below the ¿y¿).It was stated that the patient woke up with blood (some bleeding) in bed and running down his arm.On july 9, early in the morning, the patient discovered a second hole which was at least an inch above the clamp (above the ¿y¿).It was said that the patient performs nocturnal hemodialysis treatment at home but the holes were noticed when no treatment was being performed.The catheter was not repaired.The catheter was noted to be felt somewhat softer/malleable than usual.There was no luer adapter issue.Clamps were not moved to a new location after each treatment, however, the clamp were moved on occasion; every few weeks.2% of chlorehexidine without alcohol was the cleaning agent used on the device which was allowed to dry.No ointment was in use.Tego was not utilized.Insertion site was treated prior to product placement with chlorhexadine.Other products in use were 2% chlorhexidine without alcohol, 3m tegaderm advanced dressing and f resenius bloodlines.There was a blood loss of 10ml but no blood transfusion was required.A line replacement was not possible for (b)(6) and therefore the line had been clamped and covered with occlusive dressing.The product was explanted and replaced as inter vention on (b)(6) to resolve the issue.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during use, on (b)(6) at around 4:00 in the morning, the patient noted a leak on the pin point hole (first hole was found during nocturnal home hemodialysis) of the extension tube on venous side of cvc, "central venous catheter" (below the ¿y¿).It was stated that the patient woke up with blood (some bleeding) in bed and running down his arm.On (b)(6) , early in the morning, the patient discovered a second hole which was at least an inch above the clamp (above the "y" where the cvc splits into the arterial and venous limbs).The catheter was not repaired.The catheter was noted to be felt somewhat softer/malleable than usual.There was no luer adapter issue.Clamps were not moved to a new location after each treatment, however, the patient did move the clamp on occasion; every few weeks.2% of chlorehexidine without alcohol was the cleaning agent used on the device which was allowed to dry.No ointment was in use.Tego was not utilized.Insertion site was treated prior to product placement with chlorhexadine.Other products in use were 2% chlorhexidine without alcohol, 3m tegaderm advanced dressing and fresenius bloodlines.There was a blood loss of 10ml but no blood transfusion was required.A line replacement was not possible for (b)(6) and therefore the line had bee n clamped and covered with occlusive dressing.The product was explanted and replaced as intervention on (b)(6) to resolve the issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g4.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10708356
Report Number3009211636-2020-00256
Device Sequence Number19650083
Product Code MSD
UDI-Device Identifier10884521157774
UDI-Public10884521157774
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2023
Device Model Number8888123404P
Device Catalogue Number8888123404P
Device Lot Number1817700207
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight152